Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

How to get rid of clonotril 1mg medication?

how to get rid of clonoitril 1 mg tablet,I am taking it from last 2 years , but it is now unbearable.When i try to quit it my whole body balance become out of order ,i feel like light headiness, dizziness , strong chest pain . Please tell how i get rid this thing.
Asked On : Tue, 12 Apr 2011
Answers:  2 Views:  446
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

Clonotril needs to be tapered off gradually. One should not abruptly stop using this drug, as it can lead to withdrawal effects, as you might have experienced.

You can take two tablets of 0.5mg each to start with. And if you break each tablet into 4 parts, there will be a total of 8 parts of 0.125mg each. Now, a safe plan is to reduce one part every 4 days, or you can plan to reduce two parts every 7 days. At this pace, you will be able to taper off Clonotril over 4 weeks.

If you want, you can extend the taper period from 4 weeks to 6 weeks.

Another method for the taper is to combine Clonotril with Diazepam (Calmpose/Valium), reduce Clonotril first, and then reduce Diazepam gradually. For this, you will have to discuss with your doctor and get it prescribed.

You can choose either of the plans. But the idea is to gradually reduce the dose of Clonotril so that the body gets used to less and less amounts of the drug and there are no withdrawal effect.

Hope this helps.

Abhijeet Deshmukh, MD
Answered: Tue, 12 Apr 2011
I find this answer helpful
Psychiatrist Dr. Manish Kumar's  Response
You r infact suffering from benzodiazepin dependence and you should try to reduce the dose gradually over a period of 4 to 6 weeks.
Answered: Tue, 12 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor